Alert archive / North Carolina / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 7, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Apr 1, 2001, 1:17 PM EDT for Bladen County, North Carolina. It was in force for 58 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 1, 2001, 1:17 PM EDT (17:17 UTC)
- Expired
- Apr 1, 2001, 2:15 PM EDT
- In force
- 58 min
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
County Bladen County, NC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 1, 2:05 PM EDT | Thunderstorm Wind 60 E | Bladenboro, NC | Spotter reported trees and power lines down. |
| Apr 1, 2:15 PM EDT | Thunderstorm Wind 70 E | Dublin, NC | Straight line winds caused the destruction of five tobacco barns and two greenhouses. Five homes also sustained roof damage. A NWS survey estimated the winds at 80 mph. |
| Apr 1, 2:20 PM EDT | Hail 0.75 | Elizabethtown, NC | Dime size hail reported. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 1, 11:15 AM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 5.3 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 609 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KILM 011717
SVRILM
NCC017-129-141-011815-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
117 PM EDT SUN APR 1 2001
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BLADEN COUNTY IN SOUTHEAST NORTH CAROLINA
PENDER COUNTY IN SOUTHEAST NORTH CAROLINA
NEW HANOVER COUNTY IN SOUTHEAST NORTH CAROLINA
* UNTIL 215 PM EDT
* AT 106 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 5 MILES
NORTHWEST OF COUNCIL MOVING NORTHEAST AT 20 MPH. OTHER
THUNDERSTORMS WILL RAPIDLY DEVELOP AND BECOME SEVERE ACROSS THE
WARNED AREA.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ELIZABETHTOWN AT 125 PM EDT
KELLY AT 130 PM EDT
WHITE LAKE AT 135 PM EDT
AMMON AT 145 PM EDT
ATKINSON AT 155 PM EDT
CASTLE HAYNE AT 200 PM EDT
THESE SEVERE THUNDERSTORMS WILL LIKELY PRODUCE DIME SIZE HAIL AND
WIND GUSTS TO 60 MPH.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN WILMINGTON NC.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT SUNDAY
EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
.END
$$
TRA
LAT...LON 3448 7868 3441 7847 3437 7808 3428 7781
3465 7766 3480 7865What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 11:18 AM EDT, 1 hour 59 minutes earlier.
Area forecast discussion, Apr 1, 11:18 AM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON, NC 1018 AM EST SUN APR 1 2001 14Z SFC ANALYSIS SHOWS COLD FRONT ENTERING THE NC/SC FOOTHILLS WITH AN ASSOC NARROW LINE OF CONVECTION. ALSO INTERESTING TO NOTE THE BACKDOOR FEATURE WHICH DROPPED DOWN THE NC COAST OVERNIGHT AND HAS HUNG UP ACROSS SOUTHERN NEW HANOVER COUNTY WEST TO DILLON COUNTY SC. NEW HANOVER COUNTY MESONET HAS TEMPS IN THE LWR-MID 50S N OF THE FRONT...WITH 59 AT SOUTHPORT (EXTRM S PART OF COUNTY.) VSBY SAT SHOWS FRONT BEGINNING TO WASH OUT AND RETREAT N...SO SKY CVR/TEMPS SHOULD WORK OUT FINE IN THE ZFP. NOT PLANNING AN UPDATE ATTM. 40/50 POPS N AND 30 POPS S STILL LOOK GOOD. 06Z MESOETA SHOWS BEST SFC CONV AND 700 MB UVV STILL REMAIN N OF MY AREA TDY...AS SYSTEM QUICKLY SHIFTS E. TAIL END OF SQUALL LINE FORMING IN THE FOOTHILLS WL PROBABLY CLIP MY NORTHERN COUNTIES... ALONG AND N OF A LINE FROM DILLON TO NEW HANOVER. WL RE-EVALUATE WHEN 12Z MODEL DATA BECOMES AVAILABLE. CWF: CURRENT CWF LOOKS FINE. W WINDS THIS MORN SHOULD BECM SW JUST BEFORE FROPA BEFORE GOING BACK TO W. FCSTID = 9 ILM 68 41 63 43 / 50 20 0 10 LBT 66 40 61 42 / 50 10 0 10 FLO 68 40 64 45 / 30 10 0 10 MYR 69 41 63 44 / 30 10 0 10 .ILM... NC...SMALL CRAFT ADVISORY SURF CITY TO LITTLE RIVER INLET. SC...SMALL CRAFT ADVISORY LITTLE RIVER INLET TO S SANTEE RIVER. TRA
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 12:47 PM EDT | Severe Thunderstorm Warning | ILM | Brunswick, Columbus | 73 min |
| Apr 1, 1:15 PM EDT | Severe Thunderstorm Warning | ILM | Robeson | 75 min |
| Apr 1, 1:17 PM EDT | Severe Thunderstorm Warning | ILM | New Hanover, Pender | 58 min |
| Apr 1, 1:58 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Brunswick, Columbus | 77 min |
| Apr 1, 2:10 PM EDT | Severe Thunderstorm Warning | ILM | New Hanover, Pender | 95 min |
| Apr 1, 2:26 PM EDT | Severe Thunderstorm Warning | ILM | Robeson | 34 min |
| Apr 1, 3:10 PM EDT | Severe Thunderstorm Warning | ILM | Brunswick | 50 min |
| Apr 1, 3:44 PM EDT | Severe Thunderstorm Warning | ILM | Columbus, Robeson | 76 min |
| Apr 1, 4:48 PM EDT | Severe Thunderstorm Warning | ILM | Bladen | 42 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.